Medical Information for Dermal Filler Patients:

January 19, 2021

There have been very rare cases of swelling-type reactions to previously placed injectable facial fillers that occur after COVID -19 vaccine administrations.  Both the Moderna and the Pfizer-BioNTech vaccines have stimulated this rare reaction. This is not a new phenomenon and can happen with other immunizations, procedures and autoimmune flares but again, is very rare. 

Please be assured that if you do have a reaction to the areas of the face that have previously had filler injections that this is not permanent, symptoms typically resolve within 48-72 hours and if not, may occasionally need a course of medication. (steroids, antihistamines, etc.) You should not need to have your filler dissolved.  

This should NOT stop or delay you from receiving any immunizations or treatments your Primary Care Provider recommends. If you are affected by this rare side effect of immune stimulation from the vaccine, we are here for consultation and advice on treatment. 

If you are considering facial fillers now, we have been asking patients to wait until they are 2-4 weeks past their second covid vaccination. This reaction is NOT seen in other cosmetic injections such as Botox/Dysport or treatments such as lasers or other devices.